Alert archive / Montana / High Wind Watches in 2011

High Wind Watch 22, NWS Great Falls, MT

November 8, 2011

NWS Great Falls, MT issued this high wind watch at Nov 8, 2011, 5:31 AM MST. It took effect at Nov 10, 2011, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 8, 2011, 5:31 AM MST (12:31 UTC)
In effect from
Nov 10, 2011, 5:00 AM MST
Expired
Nov 9, 2011, 3:11 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WWUS75 KTFX 081231
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
531 AM MST TUE NOV 8 2011

MTZ009-048-082315-
/O.NEW.KTFX.HW.A.0022.111110T0000Z-111112T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
531 AM MST TUE NOV 8 2011

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH FOR THE ROCKY MOUNTAIN FRONT...WHICH IS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH LATE FRIDAY NIGHT.

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE
  SIGNIFICANTLY ALONG THE ROCKY MOUNTAIN FRONT WEDNESDAY NIGHT.
  THESE POTENTIALLY STRONG WINDS WILL MOSTLY CONTINUE THROUGH THE
  DAY ON FRIDAY...AND THEN DECREASE FRIDAY NIGHT. HOWEVER...THERE
  WILL LIKELY BE LULLS IN THE WINDS FOR BRIEF PERIODS OF TIME.

* WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE
  POSSIBLE AT TIMES WEDNESDAY NIGHT THROUGH FRIDAY NIGHT.
  HOWEVER...LOCALLY HIGHER GUSTS IN EXCESS OF 75 MPH ARE POSSIBLE
  THROUGH FAVORED CANYONS AND MOUNTAIN PASSES...AS WELL AS OVER
  RIDGE TOPS.

* OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE
  EXTREME CAUTION WHILE TRAVELING ALONG THE ROCKY MOUNTAIN FRONT
  LATER THIS WEEK...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED
  ROADWAYS...SUCH AS U.S. HIGHWAY 89.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
583 
WWUS75 KTFX 081714
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1014 AM MST TUE NOV 8 2011

MTZ009-048-090200-
/O.CON.KTFX.HW.A.0022.111110T0000Z-111112T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
1014 AM MST TUE NOV 8 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE ALONG THE ROCKY
  MOUNTAIN FRONT WEDNESDAY NIGHT. POTENTIALLY STRONG WINDS WILL
  CONTINUE THROUGH THE DAY ON FRIDAY AND DECREASE FRIDAY NIGHT.
  HOWEVER...THERE WILL BE LULLS IN THE WINDS FOR BRIEF PERIODS OF
  TIME.

* WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE
  POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. LOCALLY HIGHER
  GUSTS IN EXCESS OF 75 MPH ARE POSSIBLE THROUGH FAVORED
  CANYONS...MOUNTAIN PASSES...AND OVER RIDGE TOPS.

* OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD 
  USE EXTREME CAUTION WHILE TRAVELING ALONG THE ROCKY MOUNTAIN 
  FRONT LATER THIS WEEK...ESPECIALLY ALONG NORTH TO SOUTH 
  ORIENTED ROADWAYS...SUCH AS U.S. HIGHWAY 89.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
775 
WWUS75 KTFX 082233
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
333 PM MST TUE NOV 8 2011

MTZ009-048-091200-
/O.CON.KTFX.HW.A.0022.111110T0000Z-111112T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
333 PM MST TUE NOV 8 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE ALONG THE ROCKY
  MOUNTAIN FRONT BEGINNING ON WEDNESDAY AFTERNOON. POTENTIALLY
  STRONG WINDS WILL THEN CONTINUE FROM WEDNESDAY EVENING THROUGH
  THE DAY ON FRIDAY. HOWEVER...THERE WILL BE LULLS IN THE WINDS
  FOR BRIEF PERIODS OF TIME.

* WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH 
  ARE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. LOCALLY 
  HIGHER GUSTS IN EXCESS OF 75 MPH ARE POSSIBLE THROUGH 
  FAVORED CANYONS...MOUNTAIN PASSES...AND OVER RIDGE TOPS.

* OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD 
  USE EXTREME CAUTION WHILE TRAVELING ALONG THE ROCKY MOUNTAIN 
  FRONT LATER THIS WEEK...ESPECIALLY ALONG NORTH TO SOUTH 
  ORIENTED ROADWAYS...SUCH AS U.S. HIGHWAY 89.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...AND LOCATIONS
  ALONG HIGHWAY 2 FROM EAST GLACIER PARK TO MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
811 
WWUS75 KTFX 091132
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
432 AM MST WED NOV 9 2011

MTZ010-092300-
/O.EXB.KTFX.HW.A.0022.111110T1200Z-111112T1200Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
432 AM MST WED NOV 9 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS EXPANDED THE HIGH
WIND WATCH INTO EASTERN GLACIER COUNTY...WHICH IS IN EFFECT FROM
LATE TONIGHT THROUGH LATE FRIDAY NIGHT.

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE ACROSS THE
  EASTERN PORTION OF GLACIER COUNTY BEGINNING TONIGHT. STRONG
  WINDS WILL BE POSSIBLE BEGINNING ON THURSDAY AND GENERALLY
  CONTINUING INTO FRIDAY EVENING. ALTHOUGH WINDS MAY DECREASE FOR
  A WHILE THURSDAY NIGHT...THE STRONGEST WINDS EXPECTED WILL
  LIKELY OCCUR DURING THE DAY ON FRIDAY.

* WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE
  POSSIBLE THURSDAY THROUGH FRIDAY NIGHT.

* OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE
  EXTREME CAUTION WHILE TRAVELING.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...AS WELL AS OTHER
  LOCATIONS ALONG U.S. HIGHWAY 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ009-048-092300-
/O.EXT.KTFX.HW.A.0022.111110T1200Z-111112T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
432 AM MST WED NOV 9 2011

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT...

THE HIGH WIND WATCH FOR THE ROCKY MOUNTAIN FRONT IS NOW IN EFFECT
FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT.

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE ALONG THE ROCKY
  MOUNTAIN FRONT BEGINNING TONIGHT. STRONG WINDS WILL BE POSSIBLE
  BEGINNING ON THURSDAY AND GENERALLY CONTINUING INTO FRIDAY
  EVENING. ALTHOUGH WINDS MAY DECREASE FOR A WHILE THURSDAY
  NIGHT...THE STRONGEST WINDS EXPECTED WILL LIKELY OCCUR DURING
  THE DAY ON FRIDAY.

* WINDS: SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE
  POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. LOCALLY HIGHER GUSTS IN
  EXCESS OF 75 MPH ARE POSSIBLE THROUGH FAVORED CANYONS...MOUNTAIN
  PASSES...AND OVER RIDGE TOPS.

* OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE
  EXTREME CAUTION WHILE TRAVELING ALONG THE ROCKY MOUNTAIN FRONT
  LATER...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS SUCH
  AS U.S. HIGHWAY 89.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...AND LOCATIONS
  ALONG U.S. HIGHWAY 2 INCLUDING EAST GLACIER PARK TO MARIAS
  PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
619 
WWUS75 KTFX 092211
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
311 PM MST WED NOV 9 2011

MTZ009-010-048-101300-
/O.UPG.KTFX.HW.A.0022.111110T1200Z-111112T1200Z/
/O.NEW.KTFX.HW.W.0041.111110T0700Z-111112T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
311 PM MST WED NOV 9 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM
MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE ALONG THE ROCKY
  MOUNTAIN FRONT LATE TONIGHT AND THEN SPREAD INTO EASTERN GLACIER
  COUNTY ON THURSDAY AND CONTINUE THROUGH FRIDAY EVENING.
  STRONGEST WINDS ARE EXPECTED ON FRIDAY. WINDS COULD DECREASE
  FOR A WHILE THURSDAY NIGHT.

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE
  EXPECTED THURSDAY THROUGH FRIDAY NIGHT. WIND GUSTS TO 75 MPH
  ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS.

* OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE
  EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH-SOUTH
  ORIENTED HIGHWAYS SUCH AS U.S. 89 AND ALONG HIGHWAY 2 FROM CUT
  BANK TO MARIAS PASS. SNOW AND BLOWING SNOW WILL CAUSE REDUCED
  VISIBILITIES AND SLIPPERY ROADWAYS THURSDAY NIGHT INTO
  FRIDAY...PARTICULARLY THROUGH MOUNTAIN PASSES INCLUDING MARIAS
  PASS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 8, 4:42 AM MST, 49 minutes earlier.

Area forecast discussion, Nov 8, 4:42 AM MST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
442 AM MST TUE NOV 8 2011

.DISCUSSION...

TODAY THROUGH THURSDAY...A SHORTWAVE TROUGH WITH AN ASSOCIATED
VERY WEAK COLD FRONT IN THE NORTHWESTERLY FLOW ALOFT WILL MOVE
THROUGH THE TFX CWA TODAY. THE MAIN IMPACT OF THIS WEAK SYSTEM
WILL BE TO KEEP NUMEROUS SNOW SHOWERS IN THE WESTERN
MOUNTAINS...WITH A LESSER AMOUNT OF SHOWERS IN THE MOUNTAINS OF
SOUTHWEST MONTANA. WINDS WILL STAY QUITE BREEZY OVER THE PLAINS OF
NORTH CENTRAL/CENTRAL MONTANA TODAY WITH THE PASSAGE OF THE
FRONTAL BOUNDARY. THIS WILL BE ESPECIALLY SO ALONG THE ROCKY
MOUNTAIN FRONT...WHERE GUSTS COULD REACH 45 MPH AT TIMES.
OVERNIGHT...WINDS THERE WERE REACHING 50 MPH IN SPOTS...BUT THE
OVERALL MID LEVEL WIND PATTERN IS WEAKENING WITH THE PASSAGE OF
THE SYSTEM...SO AM NOT ANTICIPATING HIGH WIND HIGHLIGHTS FOR THAT
AREA TODAY. HOWEVER...THE THREAT FOR HIGH WINDS INCREASES LATER IN
THE PERIOD (MORE ON THAT LATER IN THE DISCUSSION). AN UPPER LEVEL
RIDGE OF HIGH PRESSURE WILL THEN BUILD INTO THE AREA FROM THE
WESTERN UNITED STATES TONIGHT THROUGH THURSDAY...KEEPING THE AREA
MOSTLY DRY. HOWEVER...WEAK DISTURBANCES MOVING THROUGH THE
NORTHERN EXTENT OF THE RIDGE WILL KEEP A SLIGHT CHANCE OF SNOW
SHOWERS IN THE WESTERN MOUNTAINS. THE DISTURBANCES WILL ALSO ACT
TO FLATTEN THE RIDGE SOMEWHAT WEDNESDAY NIGHT INTO
THURSDAY...WHICH IN TURN WILL STRENGTHEN THE WESTERLY MID LEVEL
WINDS. ALONG THE ROCKY MOUNTAIN FRONT...THE 00Z FORECAST MODEL
RUNS HAD 700 MB WINDS OF 50-70 KT AND WERE DEVELOPING A WEAK
INVERSION AROUND 700 MB. THE INVERSION WILL HELP FORCE THE WINDS
TO THE SURFACE...THUS PRESENTING A THREAT FOR HIGH WINDS
(SUSTAINED WINDS OF AT LEAST 40 MPH/GUSTS OF AT LEAST 58 MPH) FOR
THE ROCKY MOUNTAIN FRONT. (THE LATER 06Z MODEL RUNS BACKED OFF ON
THE WINDS SOMEWHAT FOR WEDNESDAY NIGHT...BUT AM SUSPECT OF THIS
CHANGE FROM PREVIOUS MODEL RUNS...SO AM RELYING MORE ON THE 00Z
RUNS.) SIMILAR CONDITIONS WILL PERSIST THROUGH THE DAY ON FRIDAY
(THOUGH THERE MAY BE SOME LULLS IN THE STRONG WINDS AT
TIMES)...WITH WINDS GENERALLY DECREASING FRIDAY NIGHT. WILL
THEREFORE ISSUE A HIGH WIND WATCH FOR THE ROCKY MOUNTAIN FRONT FOR
WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. TEMPERATURES WILL BE 5-10
DEGREES COOLER THAN SEASONAL AVERAGES TODAY...WARMING TO ABOUT
5-10 DEGREES ABOVE NORMAL BY THURSDAY AS THE UPPER LEVEL RIDGE
BUILDS INTO THE AREA AND THE WESTERLY DOWNSLOPE WINDS INCREASE.
COULSTON

THURSDAY NIGHT THROUGH TUESDAY NIGHT...UPPER LEVEL RIDGE THAT
ARRIVES MIDWEEK WILL MOVE FROM THE GREAT BASIN TO THE CENTRAL
ROCKIES ON FRI...MAKING IT THE LAST DAY OF PLEASANT LATE FALL
CONDITIONS FOR A WHILE. STILL LOOKING FOR GUSTY WINDS TO DEVELOP
ALONG THE ROCKY MTN FRONT AND ADJACENT PLAINS ON FRI AS FAVORABLE
PRESSURE GRADIENT WILL EXIST BETWEEN THE NORTHERN RIDGE BOUNDARY
AND AN UPPER LEVEL TROF MOVING ACROSS SOUTHWEST CANADA. WITH
LATEST FORECAST MODELS SHOWING BROADER COVERAGE OF WINDS ABOVE 55
MPH AT MOUNTAINTOP LEVEL...PROBABILITY HAS INCREASED THAT A HIGH
WIND HEADLINE MAY BE NEEDED FOR FRI AFTN. TRANSITION TO A MORE
UNSETTLED...COOLER...AND WETTER PATTERN BEGINS LATE FRI NIGHT AND
SHOULD PERSIST INTO EARLY NEXT WEEK AS A SERIES OF
PACIFIC/CANADIAN WEATHER SYSTEMS SWEEP THROUGH THE NRN ROCKIES.
THOUGH THERE STILL REMAIN SOME NOTICEABLE DIFFERENCES IN THE
TIMING AND EXPECTED PRECIPITATION OF THESE SYSTEMS...THE CURRENT
GFS/ECMWF/ENSEMBLE MODEL RUNS ARE SHOWING CONSIDERABLY BETTER
AGREEMENT ON THE SITUATION THAN SEEN OVER THE PAST SEVERAL DAYS.
THUS HAVE STEADILY INCREASED PRECIP CHANCES FROM SAT THRU MIDDAY
MON FOR THE ENTIRE FORECAST AREA. PRECIP COVERAGE BECOMES MORE
SPOTTY ON MON AFTN INTO TUES AS MODELS KEEP MOST OF THE MOISTURE
TO OUR WEST AND SOUTH. WITH AFTN HIGHS REACHING THE UPPER 30S TO
LOW 40S ON SAT/SUN... EXPECT PERIODS OF LIGHT RAIN/SNOW MIX OVER
THE VALLEYS/PLAINS DURING THE DAYTIME HOURS CHANGING TO ALL SNOW
AT NIGHT...AS WELL AS ALL SNOW IN THE MTNS. GIVEN THE CURRENT
MODEL DIFFERENCES...ITS A BIT EARLY TO ESTIMATE SNOWFALL
TOTALS...BUT A FEW INCHES OF ACCUMULATION AT LOWER ELEVATIONS
(SOME OF WHICH WILL MELT FROM THE ABOVE FREEZING TEMPERATURES)
THRU THE WEEKEND SEEMS REASONABLE AT THIS POINT. WITH EACH
PASSING WEATHER SYSTEM REINFORCING THE COOL AIRMASS THAT ARRIVES
AT THE START OF THE WEEKEND...HIGH TEMPS WILL REMAIN AROUND 10
DEG BELOW NORMAL ON MON AND TUES. WARANAUSKAS

&&

.AVIATION...
UPDATED 1140Z.
PERSISTENT MOIST NORTHWEST FLOW ALOFT WILL CONTINUE TO BRING
BANDS OF MID/HIGH LEVEL CLOUD COVER OVER CENTRAL AND SOUTHWEST MT
TODAY. EXPECT VFR CONDITIONS AT PRIMARY TERMINALS THROUGH THIS
AFTN WITH CEILINGS GENERALLY BETWEEN FL060 AND FL120. LATEST
SATELLITE IMAGERY SHOWS WIDESPREAD LOWER OVERCAST CLOUDS ALONG
THE ENTIRE LENGTH OF THE CONTINENTAL DIVIDE FROM GLACIER NP TO
KWYS. THESE WILL PERSIST AS WELL...WITH MVFR TO IFR CEILINGS AND
ISOLATED LIGHT SNOW SHOWERS. WINDS WILL BE BREEZY ACROSS THE
REGION WITH GUSTS OF 25-30 KTS VCNTY KCTB/KGTF/KHLN THIS AFTN.
WARANAUSKAS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  43  20  48  33 /  10  10  10   0
CTB  43  21  49  32 /  10  10  10   0
HLN  42  18  44  22 /  10  10  10  10
BZN  37   7  43  13 /  10  10  10   0
WEY  32   0  35   7 /  50  10   0   0
DLN  37   7  43  15 /  10  10   0   0
HVR  44  13  47  25 /  10  10  10  10
LWT  39  14  44  25 /  10  10   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN
FRONT.

&&

SHORT TERM...COULSTON
LONG TERM...WARANAUSKAS
AVIATION...WARANAUSKAS

WEATHER.GOV/GREATFALLS

Nearby

High Wind Watches in Montana, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.